I was recently diagnosed with primary autoimmune hypothyroidism and have been on Levoxyl(or something like it initially LOL) for over a month. Interestingly, my average blood pressure reading has significantly declined latley. It was borderline, 130's (sometimnes 140's) over 90's for last few years, but have now been getting readings in the 100's (systolic) with diastolic readings in the upper 60's.
Last echo showed mild diastolic dysfunction and had me wondering if the thyroid replacement is causing the BP to fall? Is it possible the diastolic function will show improvement now?
I have always been active, exercise-wise, but have recently also started to be even more active.
Maybe it's because of that?
Thanks for answering.
Although we usually attribute lower blood pressure with hypothyroidism, both hyper and hypo thyroidism can cause hypertension. So supplementation may be having an effect, although Im not sure if you have changed any other meds.
The most common cause of diastolic dysfunction is high blood pressure and treating blood pressure can improve diastolic function.
Diastolic dysfunction is also a marker of an older heart. Once you get past your 40's, the heart muscle stiffens somewhat, and increases your likelyhood of diastolic dysfunction. If you are past that age, there is not much that you can do about, as far as I understand. It is just a natural course of aging.
My diastolic goes down into the 30s and 27. I even had 17 a couple of times. I take Atenolol 25 mg once a day and 1/2 Maxzide every 2nd day.
Doctor doesn't seem too concerned about this...but, I am so short of breath and very tired most of the time. I have dysfunctional diastolic. I just wonder if sometimes my blood pressure is 74/38.....and most of the time the diastolic is in low 40s and mid 30s.
I am imagining that my short of breathness and tiredness comes from this. My heart sometimes beats real fast and I have pressure in my chest on and off for years. My EKG shows normal. I have gone to ER once and all came out okay. I just hate to go to ER each time I feel this way. I would be there several times daily.
Does anyone have any similar problems?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.